Thunderstorm Wind, Ozark
- When
- July 30, 3:30 PM CST
- Where
- Ozark County, 3 mi E of Tecumseh
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.583, -92.233
Numerous trees were blown down east of Udall, and east of Tecumseh on Highway 160.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Numerous trees were blown down east of Udall, and east of Tecumseh on Highway 160.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 30, 1:26 PM CST, 2 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 226 PM CDT MON JUL 30 2001 FORECAST CONCERNS...WILL EXPAND HEAT ADVISORY ACROSS ALL CWA AND WILL RUN THROUGH WEDNESDAY. OTHERWISE WILL GO WITH PERSISTANCE ON TEMPS...UPPER 90S IN WRN ZONES...MID 90S ELSEWHERE. TODAY/WEDNESDAY SHOULD BE CARBON COPY OF EACH OTHER...HOT AND HUMID. WILL KEEP 30 POP IN ERN ZONES DUE TO LITTLE COOLER 7H TEMPS AND LOWER LIS. HOWEVER LAPSE RATES ARE NOT TO IMPRESSIVE WITH 5H TEMPS AROUND -4. EXTENDED FORECAST...THURSDAY MAY HAVE A TAD BETTER CHANCE OF PCPN...ESPECIALLY BY THURSDAY NIGHT...DUE TO FRONT SAGGING SOUTHWARD INTO CENTRAL MO...IF THIS INDEED HAPPENS. MRF/AVN QPF FIELDS HINTS AT PCPN ON SATURDAY...SO WILL CHANGE EXTENDED FORECAST TO INCLUDE CHC OF PCPN THURSDAY THRU SATURDAY. SUNDAY/MONDAY DRY...TEMPS THRU EXTENDED SHOULD BE LOW 70S/LOW 90S. FCSTID = 7 SGF 94 73 95 73 / 10 10 10 10 JLN 97 75 98 75 / 10 10 10 10 UNO 93 73 94 73 / 20 20 20 20 VIH 92 73 93 73 / 20 20 20 20 .SGF... MO...HEAT ADVISORY FOR TUESDAY THROUGH WEDNESDAY FOR ZONES MOZ055>058...MOZ066>071...MOZ077>083...MOZ088>098...MOZ101>106. KS...HEAT ADVISORY FOR TUESDAY THROUGH WEDNESDAY FOR ZONES KSZ073... KSZ097...KSZ101. SS
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT MON JUL 30 2001 ...HEAT ADVISORY IN EFFECT THROUGH TUESDAY FOR WEST-CENTRAL AND CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS... AFTERNOON TEMPERATURES IN THE LOWER AND MIDDLE 90S...COMBINED WITH HIGH HUMIDITY LEVELS WILL CREATE HEAT INDICES OF 105 TO 110 DEGREES NORTH AND WEST OF A NEOSHO...TO HERMITAGE...TO ROLLA LINE THIS AFTERNOON. THE REMAINDER OF THE MISSOURI OZARKS SHOULD SEE HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE. TAKE THE NECESSARY PRECAUTIONS TO AVOID HEAT RELATED ILLNESSES. WIDELY SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE EAST OF AN ANDERSON TO SPRINGFIELD TO ROLLA LINE UNTIL SUNSET. THE MAIN THREAT WITH THESE STORMS WILL BE ISOLATED HEAVY RAINFALL...WHICH MAY CAUSE MINOR FLOODING OF LOW WATER CROSSINGS AND CITY STREETS. SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TUESDAY. .EXTENDED OUTLOOK... HOT AND HUMID CONDITIONS WILL CONTINUE TUESDAY AND WEDNESDAY...WITH AFTERNOON HEAT INDEX VALUES OF 100 TO 110 DEGREES. THERE IS ANOTHER CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON THROUGH FRIDkAY. GAEDE
The Springfield radar (KSGF), 127 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258386.